Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Amarillo, TX

April 25, 2011Roberts County, Wheeler County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 25, 2011, 5:21 PM CDT for Roberts County, Wheeler County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 5:21 PM CDT (22:21 UTC)
Expired
Apr 25, 2011, 6:15 PM CDT
In force
54 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 131 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 5:26 PM CDTHAIL 1.25New Mobeetie, TXQUARTER TO HALF DOLLAR SIZE HAIL FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-394 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS54 KAMA 252221
SVRAMA
TXC393-483-252315-
/O.NEW.KAMA.SV.W.0005.110425T2221Z-110425T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS
  WHEELER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 615 PM CDT

* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL.  THIS STORM WAS LOCATED NEAR NEW MOBEETIE...OR ABOUT 11
  MILES SOUTHEAST OF MIAMI...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW MOBEETIE...
  WHEELER...
  BRISCOE...
  TWITTY...
  ALLISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL TO THE SIZE OF HALF 
DOLLARS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3518 10004 3518 10012 3540 10054 3562 10054
      3563 10059 3567 10057 3567 10054 3562 10054
      3562 10019 3560 9999
TIME...MOT...LOC 2221Z 292DEG 33KT 3554 10049

$$

BEAL
3 follow-up statements
147 
WWUS54 KAMA 252236
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT MON APR 25 2011

TXC393-252245-
/O.CAN.KAMA.SV.W.0005.000000T0000Z-110425T2315Z/
ROBERTS TX-
536 PM CDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ROBERTS
COUNTY IS CANCELLED...

AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3518 10004 3518 10012 3539 10053 3560 10041
      3561 10026 3561 10025 3560 9999
TIME...MOT...LOC 2235Z 292DEG 32KT 3548 10035

$$

TXC483-252315-
/O.CON.KAMA.SV.W.0005.000000T0000Z-110425T2315Z/
WHEELER TX-
536 PM CDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WHEELER COUNTY...

AT 526 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM WAS LOCATED 
NEAR MOBEETIE...OR ABOUT 20 MILES SOUTHEAST OF MIAMI...MOVING EAST AT
40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3518 10004 3518 10012 3539 10053 3560 10041
      3561 10026 3561 10025 3560 9999
TIME...MOT...LOC 2235Z 292DEG 32KT 3548 10035

$$

BEAL
385 
WWUS54 KAMA 252244
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT MON APR 25 2011

TXC483-252315-
/O.CON.KAMA.SV.W.0005.000000T0000Z-110425T2315Z/
WHEELER TX-
544 PM CDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WHEELER COUNTY...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WHEELER...OR ABOUT 16 MILES NORTH OF SHAMROCK...MOVING
SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3518 10004 3519 10012 3523 10019 3536 10041
      3560 10034 3561 10032 3561 10025 3560 9999
TIME...MOT...LOC 2243Z 292DEG 31KT 3543 10027

$$

BEAL
783 
WWUS54 KAMA 252311
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT MON APR 25 2011

TXC483-252321-
/O.EXP.KAMA.SV.W.0005.000000T0000Z-110425T2315Z/
WHEELER TX-
611 PM CDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY WILL EXPIRE AT
615 PM CDT...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED 
AND EXITED THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3518 10004 3519 10012 3523 10019 3536 10041
      3560 10034 3561 10032 3561 10025 3560 9999
TIME...MOT...LOC 2311Z 292DEG 31KT 3534 10000

$$

BEAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:30 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 25, 3:30 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON APR 25 2011

.DISCUSSION...
ISOLATED TSTMS OCCURRING ACROSS SWRN HALF OF FCST AREA IN AREA OF
DEEP MSTR FLUX CONVERGENCE.  WILL CONTINUE MENTION OF SAME THRU
MIDNIGHT.

ON TUE...HAVE INCREASED WINDS...WITH WIND ADZY POSSIBLY BEING NEEDED
ACROSS WRN TX PNHDL.  HAVE ALSO INCREASED TUE AFTN POPS ACROSS ERN
AND NERN ZONES...WHERE INSTBY AND LOW-LEVEL CONVERGENCE EXPECTED TO
BE HIGHER.

FOR TUE EVE...HAVE INCREASED TSTM POPS ACROSS THE NERN 3/4 OF FCST
AREA...WHERE DEEP MSTR EXPECTED TO BE ENCOUNTERED BY H7 CLOSED LOW.
POPS KEPT FOR TUE LATE NGT...AS LINGERING SHOWERS MAY OCCUR.  NO POPS
THEREAFTER.

ON WED...DRY CONFLUENT NW H5 FLOW COMMENCES.  FROPA ON FRI NGT NOT
EXPECTED TO HAVE SUFFICIENT MSTR TO WORK WITH.  FRI EXPECTED TO BE
WARM...WITH MAXIMA AROUND 90 DEG F POSSIBLE DUE TO INCREASING WLY
WINDS.  03

COCKRELL

&&

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON TUESDAY
ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA.  NORTH AND
NORTHWEST WINDS COMMENCE TUESDAY EVENING...AND CONTINUE THROUGH
WEDNESDAY...BUT SHOULD DIMINISH BEFORE RELATIVE HUMIDITIES FALL.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY
ACROSS ALL OF THE FORECAST AREA. 03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                40  75  39  68  38 /  10  20  20   0   0
BEAVER OK                  38  66  40  67  37 /  10  60  40   5   0
BOISE CITY OK              38  66  37  63  34 /  10  20  40   5   0
BORGER TX                  45  69  45  70  44 /  10  20  30   0   0
BOYS RANCH TX              40  75  37  70  38 /  10  10  20   0   0
CANYON TX                  39  76  38  69  36 /  10  10  10   0   0
CLARENDON TX               44  78  45  69  42 /  10  20  20   0   0
DALHART TX                 37  69  34  65  33 /  10  20  20   0   0
GUYMON OK                  39  68  41  68  35 /  10  40  40   5   0
HEREFORD TX                39  77  38  68  38 /  10  10  10   0   0
LIPSCOMB TX                38  69  47  67  38 /  10  50  40   5   0
PAMPA TX                   42  71  41  65  41 /  10  20  30   0   0
SHAMROCK TX                43  72  47  69  41 /  10  30  30   5   0
WELLINGTON TX              44  79  47  71  43 /  10  20  20   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/03
Hazardous weather outlook, Apr 25, 3:55 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT MON APR 25 2011

OKZ001>003-TXZ001>020-261100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
355 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH THIS EVENING. A COUPLE OF STRONG STORMS
CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE.

CAUTION IS ADVISED ON AREA LAKES THROUGH EARLY THIS EVENING DUE TO
BREEZY NORTH WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES RETURN TO THE OKLAHOMA PANHANDLE AND ALL BUT THE
FAR SOUTHWEST TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT. ONCE
AGAIN...A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS
WILL BE POSSIBLE.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS
THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES.

STRONG WESTERLY WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS MAY
REQUIRE THE ISSUANCE OF A WIND ADVISORY FOR THE WESTERN TEXAS
PANHANDLE ON TUESDAY.

TEMPERATURES MAY DIP TO NEAR OR JUST BELOW FREEZING THURSDAY MORNING
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
FRIDAY ACROSS ALL BUT THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES
DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND FRIDAY.

SCHNEIDER

In the hours before

Special weather statement, Apr 25, 3:24 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT MON APR 25 2011

TXZ013-014-019-252115-
CARSON TX-GRAY TX-DONLEY TX-
324 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR DONLEY...GRAY AND
CARSON COUNTIES.

AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF GROOM...MOVING
EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JACKSON
Special weather statement, Apr 25, 4:10 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
410 PM CDT MON APR 25 2011

TXZ008-009-252200-
ROBERTS TX-HUTCHINSON TX-
410 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR HUTCHINSON AND
ROBERTS COUNTIES.

AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JACKSON
Special weather statement, Apr 25, 4:13 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT MON APR 25 2011

TXZ014-019-020-252200-
GRAY TX-COLLINGSWORTH TX-DONLEY TX-
413 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY...
COLLINGSWORTH AND GRAY COUNTIES.

AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER ALANREED...MOVING EAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

JACKSON
Special weather statement, Apr 25, 4:21 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT MON APR 25 2011

TXZ012-017-018-252200-
POTTER TX-RANDALL TX-ARMSTRONG TX-
421 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR ARMSTRONG...RANDALL
AND POTTER COUNTIES.

AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF TIMBERCREEK
CANYON...MOVING SOUTHEAST AT 35 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

JACKSON
Local storm report, Apr 25, 5:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             12 WNW MIAMI            35.76N 100.84W
04/25/2011  E1.25 INCH       ROBERTS            TX   PUBLIC

&&

EVENT NUMBER AMA1100237

TAB
Special weather statement, Apr 25, 5:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
502 PM CDT MON APR 25 2011

TXZ018-252245-
ARMSTRONG TX-
502 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR ARMSTRONG COUNTY.

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM...MOVING EAST AT 35 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:18 PM CDTSevere Thunderstorm WarningAMASherman42 min
Apr 25, 4:43 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.